Just to let those of you know who may or may not have Hashimoto's, this is about hair loss...and how it can happen without your levels being any different.
Take me for example...in my first pregnancy way back in 1987 at the 7th month into the pregnancy I lost huge handfuls of my long red hair..this went on for some time till after the baby was born then it stopped. Hair grew back, as hair does. Then May 07 I had the partial thyroidectomy, a few weeks later my hair started falling out again. Then it settled. Dec 07 I had the total thyroidectomy. Boy, did my hair fall out then! I went from having an hair elastic only wrapping twice around my pony tail to being able to twist the hair elastic band round 6 times! Now, nearly 6 weeks after the horrendous bushfires here near where I live..guess what? My hair is falling out again..BIG time!
Very often it is stress to the body, not always your thyroid levels which cause hair loss.
At 5 months pregnancy I was in a position of great stress to get married, 6 weeks later my hair fell out...(also probably the start of my Hashimoto's disease!) My levels were fine when I had the partial, then when I had the total they went through the floor...even when the levels went up I still lost a ton of hair..now a year and 3 months later I was fine (my levels are quite high but that is another story) Now the stress of the fires has caused my hair to fall out again. I see the pattern of my own hair loss.
Hair grows at around 1 to 3 mm a month...which is really not much at all, so for those who feel hard done by, best thing is patience. I am not happy at my hair falling out but in a real sense I would rather it fall out because of stress and/or thyroid levels not being right than to lose it coz I had to have chemotherapy for some horrible cancer.
So check back in your life..you might be surprised at the way stress can make your hair fall out. ( I am not saying it is always the case that it is stress, it can also be thyroid related, but just to give you an idea that not everything is thyroid related sometimes)
Cheers everybody...and oh goody..now I don't have to use as much shampoo!
I somewhat agree with this. With me I think it was the Levothyroxine that has caused this though. I have been under a bit of stress but, in the past I have been stressed too (when not on LevoT) and have not ever had it thin out like it is right now. My skin also seems to be thinner somehow if that makes since. Maybe that's age too. LOL.
I can see how stress "could" cause hair loss though without being on thyroid med's or having issues with the thyroid.
My twist in your question would be....if you do have a thyroid issue....is it the thyroid or the thyroid med's that actually cause the hair loss?
By the way, I hope the stress level has eased up a bit for you now. I would imagine there is a lot of clean up and rebuilding going on down there now due to the fires. I also hope they caught the people that caused it all. Take care, Amy.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.